North Dakota, 2004

Funnel Cloud in North Dakota, July 14, 2004

July 14, 2004 · NWS BIS · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 14, 1:30 PM CST, 7 hours 15 minutes earlier.

Area forecast discussion, Jul 14, 1:30 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT WED JUL 14 2004

.SHORT TERM...
STRONG UPPER LEVEL RIDGE CONTINUES TO BUILD OVER OVER NORTHERN
ROCKIES AND PROGGD TO MOVE SLOWLY EAST THROUGH EARLY PERIODS OF
FORECAST. MODELS WILL HAVE DIFFICULT TIME NAILING TIMING OF S/WS
TOPPING RIDGE. BECAUSE OF THIS AND BECAUSE OF UNCERTAINTY OF
MODEL BACKUPS WILL NOT MAKE ANY SIGNIFICANT ADJUSTMENTS TO ONGOING
FORECAST. THIS LEAVES CWA WITH ISOLATED TO CHANCE POPS TONIGHT AND
FRIDAY/SAT FOR THUNDERSTORMS AND NEAR CLIMATOLOGIC MAX AND MINS.

.LONG TERM...
MAKE LITTLE CHANGES FROM PREVIOUS FORECAST. SHORTWAVE RIDES
ALONG THE CANADIAN/ND BORDER SUNDAY AS SURFACE TROF APPROACHES
FROM THE WEST. DRY AND WARM AHEAD OF FRONTAL SYSTEM SUNDAY.
OVERNIGHT SUNDAY AND MONDAY SURFACE BOUNDRY FOCUS FOR CONVECTIVE
ACTIVITY AS IT MOVES EASTWARD. SHORTWAVE MENTION ABOVE MOVES
THRU CWA DURING THE DAY MONDAY AIDING IN MID LEVEL LIFT AND
SUPPORT FOR THUNDERSTORMS. FAST MOVING UPPER FLOW WITH THE
PASSAGE OF SHORTWAVE TUESDAY..A FEW MINOR IMPULES RIDING THRU
FAST ZONAL FLOW...EXPECT DRY AND SEASONABLY WARM THRU THE
EXTENDED PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/RGT
Hazardous weather outlook, Jul 14, 3:15 AM CST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT WED JUL 14 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150915-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
415 AM CDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR AN ISOLATED STRONG TO SEVERE STORM IN
EXTREME SOUTHWESTERN NORTH DAKOTA LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHULZ

In the hours before

Local storm report, Jul 14, 6:44 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             1 SW BEACH              46.90N 104.02W
07/14/2004  1.00 INCH        GOLDEN VALLEY      ND   TRAINED SPOTTER

&&

CJS/TWH
Local storm report, Jul 14, 7:11 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             BEACH                   46.91N 104.01W
07/14/2004  1.00 INCH        GOLDEN VALLEY      ND   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL ON THE SOUTH SIDE OF BEACH

&&

CJS/TWH
Local storm report, Jul 14, 7:25 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
825 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             GOLVA                   46.73N 103.98W
07/14/2004  2.00 INCH        GOLDEN VALLEY      ND   TRAINED SPOTTER

0817 PM     HAIL             10 S BEACH              46.77N 104.01W
07/14/2004  0.88 INCH        GOLDEN VALLEY      ND   TRAINED SPOTTER

&&

CJS/TWH
Local storm report, Jul 14, 7:34 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             23 SE BEACH             46.68N 103.66W
07/14/2004  1.25 INCH        GOLDEN VALLEY      ND   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL REPORTED BY STORM SPOTTER

&&

CJS/TWH

The radar

The Bismarck radar (KBIS), 224 km away, was scanning. The volume nearest the first event began at 02:43 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Bowman

When
July 14, 8:45 PM CST
Where
Bowman County, 11 mi S of Bowman
Reported by
GENERAL PUBLIC
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412491.